Results 1 to 8 of 8

Thread: what happens if a dog accidentally eats a prescription pill such as pravastatin

  1. #1
    bobby is offline Junior Member
    Join Date
    May 2008
    Posts
    6


    Default what happens if a dog accidentally eats a prescription pill such as pravastatin

    my dog ate one of my pravastatin pills, will this damage her?

  2. #2
    selenecm6 is offline Junior Member
    Join Date
    Feb 2008
    Posts
    1


    you call the emergency after hours vet immediately and get advice over the phone.

    you don't dyck around on the computer.

  3. #3
    sparkplug p is offline Junior Member
    Join Date
    Feb 2008
    Posts
    2


    Why don't you try calling your vet?

    Why do you expect us to know? We're not vets.

  4. #4
    tinmuning's Avatar
    tinmuning is offline Moderator
    Join Date
    Apr 2008
    Location
    manila, PH
    Posts
    3,885
    tinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond reputetinmuning has a reputation beyond repute
    tinmuning has a reputation beyond reputetinmuning has a reputation beyond repute
    Since this particular medication is not intended for animal use, it is advisable to consult with the vet. However, a similar question was posted and the advice from the poison control was dogs can ingest quite high doses of the drug without seeing problems. Pravastatin (as well as other drugs classified as statins) do have a wide margin of safety.

    The usual side effects are gastrointestinal upset. However, you didn't include the dose which your dog took so expect that the side effects will depend on the dose taken.

  5. #5
    Jacki is offline Member
    Join Date
    May 2009
    Posts
    1


    If you go to the vet you will end up spending hundreds of dollars for them to make the dog throw up. My dog ate adipex which was to help lose weight. I called the vet and told them I couldn't afford to bring my dog in. They recommended that I give him four teaspoons of peroxide to make him throw up. It's a mess to clean up, but it emptied his stomach and he was fine. Believe me, my dog has gotten into lots of things and ate many crazy items. I heard salt water also helps the dog vomit, but I haven't tried it. Peroxide worked perfectly. If you can't make the dog take a spoonful I went to my pharmacy and asked if they had any syringes. They give it to you without the needle and it took that easily. (They are the things a lot of people use to give babies medicine if you can't get one for free)

  6. #6
    Maid In Britain is offline Junior Member
    Join Date
    Nov 2008
    Posts
    2


    All of a human's drugs (prescription or otherwise) are dangerous to animals as animals drugs to us. Get her down the vet's as soon as possible this morning if you can. It's urgent,get her down there & get her stomach pumped or you'll lose her.I know,I take drugs (fror epilepsy) myself. But my dog gets out of my room she has more sense than to touch one of mine.She knows they will kill her,so as soon as I get my drugs out she'll go. Get that dog down the vet's NOW!! And in future keep them out of her way!

  7. #7
    Krystal <k_lamore> is offline Junior Member
    Join Date
    Feb 2007
    Posts
    2


    Human medication can be fatal even if pets injest it. It all depends on the size, the ingredients and the sensitive of the actual animal to the actual medication. This is why its so important to keep human medication away from animals.

    The only way you find out for certain is to contact a local vet to find out exactly what may happen and whether you need to take her to the emergancy vet.

  8. #8
    lady is offline Junior Member
    Join Date
    Mar 2008
    Posts
    2


    It might not only hurt her internally, but also kill her. Most human medications are lethal for dogs. Acetaminophen can esp. kill dogs and if they don't die, then their livers are damaged for life. So, if your pill is/has this, then you need to immediately take your dog to the vet. If not, monitor your dog closely and if she starts throwing up or acting sick, then rush her to the vet quickly.

Similar Threads

  1. What happens if you eat immediately after taking Tetracycline?
    By sanfranciscorain in forum Archive for unanswered posts
    Replies: 0
    Last Post: 10-13-2008, 09:25 PM
  2. Replies: 0
    Last Post: 09-29-2008, 09:25 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Protected by Copyscape CopySentry. Do not copy.